Aa
A
A
Close
Avatar universal
methadone taper detox
I had a 9 month long addiction to opiate painkillers.
I started a MMT clinic 14 1/2 yrs. ago. I wish I'd never
gone that route. With only a 9 month moderate drug addiction
this was a bad chouce for me. I didn't do the research.
Now, 14 yrs later still on methadone.
my peak daily dose was 65 mgs. 2 yrs ago I started the tapering
off process. Very slowly 3 mgs a month then 1 mg a week with an occasional
hold. I got down to 6mgs a few months ago. I had withdrawal symptoms
so I went up to 10 mgs and stayed for 1 month. I went to 9 mgs for 1 month.
I am now at 8 mgs for 3 weeks now. I take my methadone around
7:30 am(I have carry homes, ive been clean the entire 14 yrs. Except for tne methadone)
Around 12-1:00 everyday I feel a bit achy and depressed.
my concern is that after 14 yr use of methadone how badly my withdrawal
symptoms will be as I continue on  my taper down.

ive got a serious spinal injury that I'll be getting injections for sept. 2nd
until then my spine dr. Has put me on neurontin for nerve pain
but had serious reaction and was taken off of it, also put on lortab, flexeril
and still using methadone.
clinis says ive 1 week to ose lortabs and then I need to either go up to at leasr
30 mgs for pain relief without lortabs or do an 8 day detox at 1 mg of methadone per day.

so my conundrum is stay on pain meds and do a forced 8 day methadone detox after
having been on it for 14 yrs. or a huge set back of going back up to a minimum of 30 mgs
for pain control until I get my spinal injection sept. 2nd.
doing the 8 day 1mg a day detox scares me to death because ill still need the pain meds therefore I'm at great risk of abusing them and will no doubt face severe withdrawal
it'll just be prolonged a bit because of the pain meds.
I think its important to say that blessedly I'm not getting high from the pain meds even tho
my methadone is at such a low dose.
considering all forms of detox including medically induced coma, which,
from what I can tell would be my best option because of my 14 yr
methadone use.
I am very much afraid.
Please respom
Respond with postive personal experiences.  Please do not berate me or be
insulting. I have been honest and transparent in explaining my history.
I do have support in my loving husband. Whatever I choose I do have a 10 yr
old son and a 14 yr old daughter to consider when making my decision.
Other than my back issues I have no underlying health issues however,  I do smoke
cigarettes.

thank you to all who take the time to read and reply. I appreciate that very much!
:)

Cancel
8 Answers
Page 1 of 1
Avatar universal
Hi and welcome to the forum....I kicked methadone, I was on 150mg for almost 7yrs  it is possible to do....The first thing you want to do is get a 3 in 1 vitamin calcium/magnesum/zinc...you can pick it up at walmart for 6 bucks  start taking 4 with breakfast and 4 with dinner this will really help the withdrawals after a few days on them...you have to be willing to go threw some discomfort especially in the lower doses I have said this a million times but ''you have to be ok without being ok for a wile'' this to shale pass   we have several members that have kicked this drug keep posting for support.........Gnarly....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you for posting and welcome...i don't think anyone here is going to berate you or judge you at all. Believe me just 10 days ago I did something so stupid I cant believe...forged a script from my work!!! Got caught..and basically got clean. I'm a single mom that used first to have that little extra pep in my step...turned into a major problem. Quitting is one of the most difficult things I've done, and I've been through alot of things most people couldn't survive. In my opinion the anesthesia route is pretty risky. However I did consider it too. I've heard people on the forum say it was awful, even worse than any taper or ct they had experienced prior. If your ready, just jump! If its unbearable you can seek help for the symptoms...i will be praying for you. Keep posting...it helps to know your not alone...hugs
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
890982 tn?1259094785
I think you are on the right track, in doing a long slow taper.  My son was addicted to methadone, and he tried everything else but that for 4 years, including several residential rehab episodes.  He didn't make it, and I think the CT attempts were a factor, in that he lost his tolerance and eventually ODed several times after relapsing.  The last one, five years ago, was fatal.  After that, I learned a lot more about methadone, much of it on this forum, and the only successful recoveries I heard of were from long tapers over a period of years.  I wish you success!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you. Ive read several of your comments to others on this topic. I realize I've got to be ok with not being ok.
I'm pretty concerned about my children tho.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am very sorry for the loss of your son. Blessings to you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
8976007 tn?1413334250
i don't see how lortabs would even touch your pain while on methodone anyway.  the methodone is so powerful not much is going to work while on it. so, my opinion would be to continue a slow taper from the methodone.

so sorry that you were a victim of these MMT programs.  from what you have stated was your prior opiate use, methodone should not have even been an option for you.  they are all about making $$$$ and really don't care about patients.  don't get me wrong, methodone has it's place for the hardcore addicts and does change some lives, but by no means were you a hardcore addict.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi check your e/mail I sent you something........Gnarly
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
@jinx, I think the ex strength lortabs work for my pain because im only at 8mgs of methadone.when the pain comes I take 2 hydrocodones & ((as prescribed) I feel the edge of the pain taken off.
As it was explained to me, codeine still works for pain you just don't feel the high.
a few yrs ago I had surgery & it worked for the pain. Maybe mind over matter? Lol
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Doctor Ratings & Reviews
Comprehensive info on 720K doctors.
Complete reviews, ratings & more.
Addiction: Substance Abuse Community Resources
Top Addiction Answerers
495284 tn?1333897642
Blank
City of Dominatrix, MN
Avatar universal
Blank
phoenix, AZ
3197167 tn?1348972206
Blank
406584 tn?1399591666
Blank
7163794 tn?1457370413
Blank
New Orleans, LA
3060903 tn?1398568723
Blank
Other